Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Noticed very low stomach acid and low blood pressure. Do I have Orthostatic Intolerance?

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 1583 Questions
I just found out that I have very low stomach acid (Urine and Baking Soda test). I am lightheaded all day, especially after eating. I have low blood pressure(something over 70). Do I have Orthostatic Intolerance? I am ok at night and resting.
Posted Sat, 20 Jul 2013 in Brain and Spine
Answered by Dr. Basheer Ahamed 2 hours later

Welcome to XXXXXXX Thanks for your query.

Hypochlorhydria or low stomach acid is an health issues.
It hinders in the absorption of Iron, copper, zinc, calcium, Vitamin B12, folic acid and proteins.
It is also critical to your immune system. It kills the bacteria which enters the body.

It caused nausea, reflux,indigestion, Diarrhea(Dehydration).

This may causes lightheadedness.

You need to rule out causes like hypothyroidism, autoimmune disorders and H pylori infection.

treatment is based on the cause of the disease.

You need to consult a Gastroenterologist.

But importantly your lightheadedness is more associated with Orthostatic intolerance.
It is one of the important symptom of orthostatic intolerance which is due to hypotension.

So effective treatment of orthostatic intolerance will help you overcome the problem of lightheadedness.


Increase blood volume
1. Erythropoietin

Inhibitors of acetylcholinesterases.
1. pyridostigmine

1. Ephedrine and pseudoephedrine.
2. Low dose Theophylline.

Increase intake of salt and fluids.
Avoid prolong standings and sitting.
Avoid hot environments.

Hope the answer helps you.
Pleased to answer other queries.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor